Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Used high estrogen pills for depression. Mirena coil removed causing terrible ovulation pain, palpitations. Pill to control pain ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
I started on the oill at the age of 18 for severe period pain.Was on high oestrogen pills until 35 but always caused mood swings and slight depression. Had the mirena coil inserted 2 years ago and was great but developed weight gain and extremely irritable leg syndrome. Had coil removed and allowed hormnoes to settle but unfortunately still gat terrible ovulation pain- pass out, sickness ect. I was satrted back on femodene which gave me palpitaions, insomnia and hot flushes as did cilest. Trying qlaira but not settling with hot flushes and palpitations but i had also been started on mirapexin for the irritable legs. I have just stopped this as i have been told this can cause hot flushes , palpitations and sleep disturbance. Was due to see GP today but she cancelled as she is poorley and need advise. I just want a pill with fewer side effects which will control the pain

Kind regards

Posted Tue, 22 May 2012 in Depression
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
You are prone to the side effects caused by the oral contraceptives. Since most of these side effects are caused by the estrogen component, you can opt for minipills which contain only a low dose of progesterone.
Another option is a triphasic pill which contains a gradually increasing concentration of hormones according to the phase of the cycle.
You can discuss about these options with your GP who can then choose the pill best suitable for you after ruling out the contraindications.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor